Advertisement

Clinical Drug Investigation

, Volume 23, Issue 4, pp 285–286 | Cite as

Fatal Cardiogenic Shock and Liver Failure Induced by Verapamil in a Thyrotoxic Patient

Case Report

Keywords

Verapamil Amiodarone Thyrotoxicosis Cardiogenic Shock Flecainide 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Harrison’s Principles of Internal Medicine. 15th ed. Table 230-4: Drugs used to treat cardiac tachyarrhythmias.Google Scholar
  2. 2.
    Stajer D, Bervar M, Horvat M. Cardiogenic shock following a single therapeutic oral dose of verapamil. Int J Clin Pract 2001 Jan–Feb; 55(1): 69–70PubMedGoogle Scholar
  3. 3.
    Inoue T, Tanigawa K, Furuya H, et al. A case of thyroid crisis complicated with acute hepatic failure. Nippon Naika Gakkai Zasshi 1988 Apr; 77(4): 564–7PubMedCrossRefGoogle Scholar
  4. 4.
    Choudhary AM, Roberts I. Thyroid storm presenting with liver failure. J Clin Gastroenterol 1999 Dec; 29(4): 318–21PubMedCrossRefGoogle Scholar
  5. 5.
    Sakurai H, Kei M, Matsubara K, et al. Cardiogenic shock triggered by verapamil and atenolol: a case report of therapeutic experience with intravenous calcium. Jpn Circ J 2000 Nov; 64(11): 893–6PubMedCrossRefGoogle Scholar
  6. 6.
    Buss J, Lasserre JJ, Heene DL. Asystole and cardiogenic shock due to combined treatment with verapamil and flecainide [abstract]. Lancet 1992 Aug 29; 340(8818): 546PubMedCrossRefGoogle Scholar
  7. 7.
    Cobbe SM. Using the right drug: a treatment algorithm for atrial fibrillation. Eur Heart J 1997 May; 18Suppl C: C33–9PubMedCrossRefGoogle Scholar

Copyright information

© Adis Data Information BV 2003

Authors and Affiliations

  1. 1.Department of MedicineStaten Island University HospitalStaten IslandUSA

Personalised recommendations